MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM RAD ROD DIAM 6MM L 110MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM RAD ROD DIAM 6MM L 110MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48238110
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Injury (2348)
Date of Event 06/27/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after a lumbar surgery, both rods pulled out of the tulip and migrated south.The patient is anticipated to undergo revision surgery.Revision has not yet been scheduled.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer reported event was confirmed via x rays.The device is unavailable as they were implanted.The lot # was not provided therefore, device inspection, device history review, and complaint history review could not be completed.Review of the provided x rays indicate that the rod was not long enough to properly seat into the screw tulip.The rod was only about half way seated into the tulip head.Not having sufficient rod overhang could cause the rod to slip out over time as the blocker will not have full contact with the rod to hold it down.The most likely root cause is insufficient rod length.

Brand Name
XIA 3 TITANIUM RAD ROD DIAM 6MM L 110MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7674378
Report Number3005525032-2018-00047
Device Sequence Number19184794
Product Code NKB
UDI-Device Identifier07613154939732
UDI-Public07613154939732
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48238110
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/27/2018
Supplement Date Received by Manufacturer09/27/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date10/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;